Share Facebook
Crohn's Disease Forum » Treatment » Remicade/Infliximab » Joint pain on Remicade


07-10-2016, 09:05 PM   #1
danielle.wilson411
 
danielle.wilson411's Avatar
 
Join Date: Mar 2016
Location: Blaine, Washington

My Support Groups:
Joint pain on Remicade

Ever since I started Remicade I have had severe joint pain in my knees. When I'm up and moving I am fine but it's when I go from stationary to moving that it is super painful. I'm not sure if this is a normal side effect of the drug or if I should be worried and contact my doctor right away. I've heard the drug can induced lupus and other things but is arthritis one of those?
07-10-2016, 10:24 PM   #2
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
I would contact your doctor right away.
07-15-2016, 05:52 PM   #3
Crohn's gal since 1989
Senior Member
 
Crohn's gal since 1989's Avatar
 
Join Date: Jun 2013
Location: Ajax (Toronto), Ontario

My Support Groups:
Are you taking Imuran with the Remicade? I had severe joint pain a couple years ago and my GI took me off Imuran first to see if it was the reason. I would talk to your GI, they can refer you to a rheumatologist.
__________________
Bonnie

Diagnosed 1989
Asacol,Pentasa and Entocort (didn't work in 2005 and didn't work now)
Done with Prednisone 09/07/13
Azathioprine (Imuran)150mg no longer working
Developed allergic reaction to Humira injection!
Currently trying Remicade with Methotrexate
Still trying to get into remission!

Ileocecol resection surgery
September 14th, 2013.
55cm small bowel removed!
07-17-2016, 09:37 AM   #4
FrozenGirl
Senior Member
 
FrozenGirl's Avatar
Remicade can cause joint pain for some people. That said it's impossible to say without testing that it's from the Remi. Have you been tested for RA or had x rays of your joints at all?
__________________
Dx: Ulcerative Colitis, Nov 2013
Currently on:
Mezavant 4.8g
Vitamin D 1000iu
Calcium
Tecta 40mg
Remicade: 600mg, every 4 weeks
Methotrexate: 15 mg (injection)
07-20-2016, 11:57 AM   #5
danielle.wilson411
 
danielle.wilson411's Avatar
 
Join Date: Mar 2016
Location: Blaine, Washington

My Support Groups:
I haven't done anything before with my joints because I've never had this problem before. I just started right after I started Remicade so that's why I'm thinking its because of that and not something else. I will have to mention it to my doctor the next time I see him. It's just frustrating because it seems to be working other than the achy feeling so I really hope I don't have to get off of it because of that but also don't want to end up with another problem either.
07-20-2016, 11:59 AM   #6
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
Hoping the best for you.

08-01-2016, 01:48 PM   #7
Jasonwb
 
Join Date: Mar 2016
Location: Ontario
It's probably the Remicade, I had brutal joint pain from Remicade, ended up getting (drug induced) lupus, and the blood work proved me right, after I told the doctor i was not going to take it anymore. I was on Remicade for about 3/4 yrs before it popped up. If they try to send you to arthritis doctor, my advice is to say no, and change drugs.

Good luck, and don't be afraid to question your doctor, or insist on something else.

Jason
08-01-2016, 01:55 PM   #8
lenny
Senior Member
My son has had joint pain since starting Remicade in april of 15'. It doesn't appear to be that bad and sort of comes and goes. But, he's not a complainer, so I really don't know how bad it is.
08-02-2016, 09:30 AM   #9
Madhu
Senior Member
 
Madhu's Avatar
 
Join Date: Jul 2015
Location: New Jersey

My Support Groups:
My husband usually has joint pains a week after every infusion. It lasts for a day or two and is quite mild. So his GI said not to worry about it unless it is consistent and more in magnitude. Good luck to you.
__________________
Hubby dx with Crohn's in Feb 2015, in remission from Feb 2016 to Feb 2017.
2 anal fistulas (setons placed in June 2015 and removed in Feb 2016)

Mild flare in Mar 2017. Remicade schedule adjusted

Current Meds - Remicade 10mg/kg
08-02-2016, 03:30 PM   #10
danielle.wilson411
 
danielle.wilson411's Avatar
 
Join Date: Mar 2016
Location: Blaine, Washington

My Support Groups:
Thanks for the responses. Mine isn't too bad once I get up and moving but getting started can be killer. I have another infusion today so I'm going to see if it gets worse and then definitely address it with my doctor when I see him in September.
08-02-2016, 03:47 PM   #11
my little penguin
Forum Monitor
 
Join Date: Apr 2012

My Support Groups:
Joint pain that get worse after sitting and gets better after movement is classic signs of SpA which is extremely common with crohns
It can run parallel to Gi flares or run independently
Ds has the kind that runs Independantly.

Tagging Maya142
__________________
DS - -Crohn's -Stelara
08-06-2016, 10:21 AM   #12
Liza123
 
Join Date: Aug 2016
I agree talk to your doctor asap
08-06-2016, 10:26 AM   #13
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
Thanks for the responses. Mine isn't too bad once I get up and moving but getting started can be killer. I have another infusion today so I'm going to see if it gets worse and then definitely address it with my doctor when I see him in September.
Best to you

Reply

Crohn's Disease Forum » Treatment » Remicade/Infliximab » Joint pain on Remicade
Thread Tools


All times are GMT -5. The time now is 08:50 AM.
Copyright 2006-2017 Crohnsforum.com